Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 12, 2005, 9:32 PM MDT for Washington County, Utah. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 9:32 PM MDT (03:32 UTC)
- Expired
- Aug 12, 2005, 9:59 PM MDT
- In force
- 27 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 83 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.5 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 130332 SVRSLC UTC053-130415- /O.NEW.KSLC.SV.W.0066.050813T0332Z-050813T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 932 PM MDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 1015 PM MDT * AT 930 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GOLDSTRIKE MINE...OR ABOUT 25 MILES NORTHWEST OF ST. GEORGE...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUNLOCK AND VEYO. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3751 11380 3741 11395 3723 11380 3742 11351 $$ DUNN
1 follow-up statement
000 WWUS55 KSLC 130359 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 958 PM MDT FRI AUG 12 2005 UTC053-130408- /O.CAN.KSLC.SV.W.0066.000000T0000Z-050813T0415Z/ WASHINGTON UT- 958 PM MDT FRI AUG 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS CANCELLED... THUNDERSTORMS CONTINUE ACROSS MUCH OF WASHINGTON COUNTY. HEAVY RAIN AND GUSTY WINDS ARE LIKELY BUT SEVERE WEATHER IS NO LONGER EXPECTED. A FLASH FLOOD WATCH REMAINS IN EFFECT. LAT...LON 3751 11380 3741 11395 3723 11380 3742 11351 $$ DUNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:00 PM MDT, 32 minutes earlier.
Area forecast discussion, Aug 12, 9:00 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 PM MDT FRI AUG 12 2005 .SYNOPSIS...DRIER AIR WILL CONTINUE TO SPREAD INTO CENTRAL UTAH THIS WEEKEND WHILE MOISTURE REMAINS IN PLACE ACROSS THE SOUTH. A WEAK COLD FRONT WILL SWEEP THROUGH NORTHERN UTAH ON SATURDAY. && .DISCUSSION...HAVE SPENT THE ENTIRE EVENING DEALING WITH THUNDERSTORM COMPLEX OVER SW UT...SO NOTHING CHANGED IN FORECAST PACKAGE. STILL HAVE SOME VERY HEAVY RAIN FALLING ALONG LEADING EDGE OF COMPLEX IN WASHINGTON COUNTY. FLOODING WAS REPORTED FROM EARLIER CELLS NEAR LEEDS. AS OF 900 PM NW CORNER OF THE COUNTY IS GETTING HEAVY RAIN...BUT THREAT AREA IS LESS FLASH FLOOD PRONE NEAR ENTERPRISE DAMS...MORE VEGETATION...LESS REDROCK. WILL KEEP FLASH FLOOD WATCH GOING AT LEAST TILL 11 PM AND DECIDE AT THAT TIME WHETHER IT NEEDS TO BE EXTENDED...BUT GOOD CHANCE THIS COMPLEX WILL HAVE EVOLVED INTO STRATIFORM RAIN EVENT BY THEN. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH SOUTHERN UTAH THROUGH 11 PM WY...NONE. && DUNN
Hazardous weather outlook, Aug 12, 3:37 PM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 PM MDT FRI AUG 12 2005 UTZ012>021-131200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 337 PM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN UTAH .DAY ONE... TODAY FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND SOUTHERN UTAH. LOCAL HEAVY RAIN IS POSSIBLE WITH THESE STORMS AND LOCALIZED FLASH FLOODING IS POSSIBLE. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE HIGHER TERRAIN OF SOUTHERN UTAH THROUGH THE WEEKEND...WITH A BETTER CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY ACROSS CENTRAL AND SOUTHERN UTAH. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 7:58 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
758 PM MDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 N LEEDS 37.25N 113.36W
08/12/2005 1.00 INCH WASHINGTON UT PUBLIC
0750 PM FLASH FLOOD LEEDS 37.24N 113.36W
08/12/2005 WASHINGTON UT PUBLIC
VERY HEAVY RAIN REPORTED IN AND AROUND THE TOWN OF LEEDS.
AN OBSERVER REPORTED 1.60 INCHES OF RAIN IN 45 MINUTES.
WIDESPREAD FLOODING OF LOCAL CREEKS AND ROADS...ALONG
WITH POSSIBLE FLOODING IN SOME BASEMENTS AND GARAGES.
&&
BROWNLocal storm report, Aug 12, 9:05 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
905 PM MDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 N LEEDS 37.25N 113.36W
08/12/2005 1.00 INCH WASHINGTON UT PUBLIC
0750 PM FLASH FLOOD LEEDS 37.24N 113.36W
08/12/2005 WASHINGTON UT PUBLIC
VERY HEAVY RAIN REPORTED IN AND AROUND THE TOWN OF LEEDS.
AN OBSERVER REPORTED 1.60 INCHES OF RAIN IN 45 MINUTES.
WIDESPREAD FLOODING OF LOCAL CREEKS AND ROADS...ALONG
WITH POSSIBLE FLOODING IN SOME BASEMENTS AND GARAGES.
0750 PM FLASH FLOOD 5 WSW LEEDS 37.21N 113.44W
08/12/2005 WASHINGTON UT LAW ENFORCEMENT
REPORTS OF FLASH FLOODING OF QUAIL CREEK AT THE RED CLIFF
CAMPGROUND. CAMPERS ORDERED TO EVACUATE BY LOCAL
AUTHORITIES. EVENT TIME IS ESTIMATED.
&&
BROWNLocal storm report, Aug 12, 9:05 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
905 PM MDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 N LEEDS 37.25N 113.36W
08/12/2005 1.00 INCH WASHINGTON UT PUBLIC
0750 PM FLASH FLOOD LEEDS 37.24N 113.36W
08/12/2005 WASHINGTON UT PUBLIC
VERY HEAVY RAIN REPORTED IN AND AROUND THE TOWN OF LEEDS.
AN OBSERVER REPORTED 1.60 INCHES OF RAIN IN 45 MINUTES.
WIDESPREAD FLOODING OF LOCAL CREEKS AND ROADS...ALONG
WITH POSSIBLE FLOODING IN SOME BASEMENTS AND GARAGES.
0750 PM FLASH FLOOD 5 WSW LEEDS 37.21N 113.44W
08/12/2005 WASHINGTON UT LAW ENFORCEMENT
REPORTS OF FLASH FLOODING OF QUAIL CREEK AT THE RED CLIFF
CAMPGROUND. CAMPERS ORDERED TO EVACUATE BY LOCAL
AUTHORITIES. EVENT TIME IS ESTIMATED.
&&
BROWNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:41 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
| Aug 13, 3:09 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 13, 4:25 PM MDT | Severe Thunderstorm Warning | SLC | Beaver | 42 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.